Al has a couple of nicknames for me, but my favorite is “absent-minded professor” with the images it conjures of head in clouds and nose in books. And also being smart and professorial. It’s true, lots of things go over my head. But just lately I’ve noticed a decline in what I remember. I take a medication for stress that has a dark side effect: it mimics dementia.
Now, if I knew it was the meds, for sure, I’d be cool. But I am also a drama queen, so you know, I’ve been wondering. Could this be real signs of something? I have a doctor’s appointment with a new (female) physician and I’m going to tell her what’s happening with me and my meds. My current (male) neurologist loves pills. Hey, when I have migraine, I love them too.
But. On an everyday basis, I don’t love the pills so much. They sap my energy. The former Cindy was energetic to the point of perpetual motion that skipped into anxiety with the smallest push. This is similar to how bi-polar people must experience the world, even though the “low” for me is a side effect of meds. I’m all evened out now, and while I adore the relief from anxiety, I miss the energy.
Really hoping this woman doc can set me straight on what to do. It took me months to get an appointment, she’s that good. I can still be the absentminded professor, but with an edge.